Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

132 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes pain in lower legs every morning and knots in lower spine?

Answered by
Dr.
Dr. Dariush Saghafi

Neurologist

Practicing since :1988

Answered : 2024 Questions

default
Posted on Mon, 26 Oct 2015 in Brain and Spine
Question: I have knots in my lower spine. I get pain in my lower legs in rhe morning after I wake
doctor
Answered by Dr. Dariush Saghafi 1 hour later
Brief Answer:
Please explain the meaning of Knossos as you are using it

Detailed Answer:
Good afternoon. I am a neurologist from OHIO and would love to VISIT KNOSSOS some day as the center of Minoan civilization and capital of Minoan Crete for over 2 millenia....but I'm afraid I've not a clue what anybody would mean by telling you that you suffered from or with KNOSSOS if your complaint were "knots in the back?" Sounds like you have some type of muscle spasm condition or perhaps arthritic condition of the lower spine and upon awakening. However, without more information from your end to begin with I'm not sure how much or how little to tell you.

You should have your primary doctor take a look at you to determine which specialist might be best to take a look at you and make some recommendations for a workup. For example, I see patients with your symptoms all the time because the thought of the referring physician is that there is some type of neurological problem either with pinched or cramped nerve roots that when irritated cause cramping, pain, stiffness, and intense spasms. But of course, these symptoms could be caused by metabolic problems including but not limited to electrolyte disturbances, dehydration, diabetes mellitus, thyroid disease, or toxic effects from medications and/or other types of drugs. Therefore, getting full lab studies performed is likely essential in your case.

There may be rheumatological considerations to deal with in a presentation such as yours including things such as ankylosing spondylitis, rheumatoid arthritis, or just simple and plain old OSTEOARTHRITIS due to overuse, trauma, or factors having to do with overpressuring or overburdening the spinal column either by factors of weight/obesity vs. scoliosis or kyphosis which turn out to be orthopedic types of issues.

And so, I hope you can appreciate that the spectrum of disorders that you may be suffering from is quite extensive and in order to better help you or to be given a little direction I would need to know:

1. The definition of KNOSSOS in the medical sense of things

2. More clinical information on your condition, what's been done to work things up, imaging studies such as x-rays, CT scans, or MRI's, and medications you may have tried or are currently taking for the condition.

3. Is there a family history of anything similar and has this problem been defined in terms of exactly which system appears to be most involved such as neurological, rheumatological, orthopedic, or metabolic.

I hope these suggestions satisfactorily address your question and give some additional information you can discuss with your doctor on how to attack this problem. If so, may I ask your favor of a HIGH STAR RATING with some written feedback?

Also, if there are no other comments, may I ask you not forget to CLOSE THE QUERY on your end so the question can be transacted and archived for further reference by colleagues as necessary?

You are invited to direct more comments or inquiries to me in the future by going to my web address at:

bit.ly/drdariushsaghafi

I would be honored to answer you quickly and comprehensively.

Please keep me informed as to the outcome of your situation.

The query has required a total of 23 minutes of physician specific time to read, research, and compile a return envoy to the patient.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  

Recent questions on  Rheumatoid arthritis

doctor1 MD

Hello Doctor, Myself Rajesh and I am posting this query on behalf of my mother in-law who is 62yrs of age suffering from rheumatoid arthritis over 12 years. She is continuing medicines since then. Recently (about 2 months) she is experiencing with stomach upset (burning and gastric) and leads to frequent bowel movement (3 to 4 times a day). This has caused loosing weight and restriction with intake of food (non spicy and oil). The medicine consumed Lefno 20mg (10mg x 1 - 0 - 1) HCQS 200mg Zempred 4mg (currently this has been asked to stop by the Rheumatology doctor) Supracal ( calcium ) Nuril 5mg (for blood pressure) RISOFOS 35mg (Weekly 1 tab) If she stops taking Lefno then she does have Diarrhoea and the same get arrested. Also the Nexpro 10mg reduces the burning and gastric sensation in stomach. How to control the Diarrhoea when having lefno and recover the weight loss due to high Diarrhoea Kindly advice Best regards, Rajesh

doctor1 MD

I have rheumatoid arthritis for past 12 years after the delivery of my child. I am on western medicines pednisilone, mtx and was also on ayurved treatment. My ra factor is been on increase from 130 to 250. I have deformities on fingures and feet over the period. Can u suggest and advise. Regards chitra .

doctor1 MD

Hello Sir, My mother is suffering from Cardiomegaly . Her case history is, she has chronic rheumatoid arthritis and she is taking leflunomide , methatroxate and some steroids. Now, in the recent X-ray , it is found that she has cardiomegaly(mild). How dangerous is it and what is the treatment and life expectancy and what care should be taken for this. I am in Australia and planning to call her over here, can I? Thanks Heaps! Kind Regards, Bhaumik

doctor1 MD

I am concerned about the side effects from taking simivastatin. I am 76 and take 10 mg per day and have for 7 years. The reason I am asking is I have arthritis and read one day that this medicine can effect joints. So, I only take it every other day. And, I do feel better! Thank you, M Murphy

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an ayurvedic specialist and took up prescribed medicines. The diagnosis was impurities in blood and the...

doctor1 MD

If I have rheumatoid arthritis , what is safest medication that also helps osteoporosis? How can I reduce swelling in feet and hands? I'm taking high-dose fish oil for RA symptoms. It seems to have reduced pain but not swelling. Thank you. YYYY@YYYY

doctor1 MD

The joints in my hands have become very painful. Only my left thumb swells (I'm right handed) and does not have full movement. this has been going on for abt 3 weeks. Now the joints in my toes and feet are starting to get the same type of pain.